|weight loss in hiv infection
Feb 7, 2002
Dr. Fisher, i have one question. weight loss is described as one of the symptoms of hiv infection. how sever is that weight loss and does it happen within a certain period of time? Thanks in advance.
Response from Dr. Fisher
Weight loss (WL) can be mild or severe, occur early in HIV infection or late, be due to the antiretrovirals or not and may occur very rapidly or muc more slowly. So no easy answers to your questions. In any person with HIV WL that is severe is usually associated with opportunistic infections and occurs during late stages (when CD4 counts are low, below 200). If the causes of WL are not treated, serious complications can ensue. So it is important to investigate what is happening if WL is occuring. WL can be treated by getting at the causes (any oportunstic infection, testosterone deficiency in men, HIV itself, etc) as well as with dietary supplements and anabolic agents. We also now see both WL and weight gain as complication of antiretroviral therapy where the changes in weight are due to changes in fat (we can see both fat loss or fat gain or both occur). AF
Very Scared...Please Help
Requesting info about Oxandrin
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.